Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 85, NWS Shreveport, LA

December 21, 20174 counties in Texas

NWS Shreveport, LA issued this river flood warning at Dec 21, 2017, 8:20 AM CST for 4 counties in Texas. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Dec 21, 2017, 8:20 AM CST (14:20 UTC)
Expired
Dec 24, 2017, 6:00 PM CST
In force
3 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Anderson County, TX, Cherokee County, TX, Houston County, TX, Trinity County, TX

The radar

The Shreveport radar (KSHV), 159 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River near Alto (ATOT2).

Action stage
15.5 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08032500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

757 
WGUS44 KSHV 211420
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
820 AM CST Thu Dec 21 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-455-221420-
/O.NEW.KSHV.FL.W.0085.171221T1420Z-171225T0000Z/
/ATOT2.1.ER.171221T0531Z.171221T1800Z.171223T1200Z.NO/
820 AM CST Thu Dec 21 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Neches River Near Alto, Texas.
* until Sunday evening...or until the warning is cancelled.
* At 715 AM Thursday the stage was 16.8 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 16.0 feet. 
* Forecast...The river will continue rising to near 16.9 feet by this
  Thursday evening. The river will fall below flood stage Saturday
  morning.
* Impact...Minor lowland flooding of trails and boat ramps.

&&

LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537

$$
3 follow-up statements
041 
WGUS84 KSHV 220053
FLSSHV


Flood Statement
National Weather Service Shreveport LA
653 PM CST Thu Dec 21 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-455-230053-
/O.EXT.KSHV.FL.W.0085.000000T0000Z-171224T1400Z/
/ATOT2.1.ER.171221T0531Z.171221T1600Z.171223T0200Z.NO/
653 PM CST Thu Dec 21 2017

The flood warning continues for
  the Neches River Near Alto.
* until Sunday morning...or until the warning is cancelled.
* At  6:15 PM Thursday The stage was 16.7 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 16.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow evening.
* Impact...at 16.0 feet...Boat ramps and picnic areas near the river 
  will begin to flood. Ranchers should move cattle and equipment near
  the river to higher ground.

&&

LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537

$$

25
496 
WGUS84 KSHV 221608
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1008 AM CST Fri Dec 22 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-455-231608-
/O.EXT.KSHV.FL.W.0085.000000T0000Z-171224T1200Z/
/ATOT2.1.ER.171221T0531Z.171221T1600Z.171223T0000Z.NO/
1008 AM CST Fri Dec 22 2017

The flood warning continues for
  the Neches River Near Alto, Texas.
* until Sunday morning...or until the warning is cancelled.
* At 915 AM Friday the stage was 16.4 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 16 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  this Friday evening.
* Impact...at 16.0 feet...Boat ramps and picnic areas near the river 
  will begin to flood. Ranchers should move cattle and equipment near
  the river to higher ground.

&&

LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537

$$
584 
WGUS84 KSHV 230050
FLSSHV


Flood Statement
National Weather Service Shreveport LA
650 PM CST Fri Dec 22 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC001-073-225-455-230120-
/O.CAN.KSHV.FL.W.0085.000000T0000Z-171224T1200Z/
/ATOT2.1.ER.171221T0531Z.171221T1600Z.171222T2137Z.NO/
650 PM CST Fri Dec 22 2017

The flood warning is cancelled for
  the Neches River Near Alto.
* At  6:15 PM Friday The stage was 15.8 feet. 
* Fell below flood stage at  3:37 PM Friday.
* Flood stage is 16.0 feet. 
* Forecast...The river will continue to fall to 13.4 feet by Sunday 
  morning.
* Impact...at 16.0 feet...Boat ramps and picnic areas near the river 
  will begin to flood. Ranchers should move cattle and equipment near
  the river to higher ground.

&&

LAT...LON 3167 9524 3152 9504 3138 9492 3133 9500 3166 9537

$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Dec 21, 4:54 AM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Dec 21, 4:54 AM CST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
454 AM CST Thu Dec 21 2017

.AVIATION...
Yet another difficult terminal forecast morning with widespread
dense fog noted at most of our terminal locations with the
exception being the TYR terminal where enough wind is present to
keep the lower atmosphere mixed. VLIFR/LIFR/IFR VSBYS this morning
should quickly lift by mid to late morning giving way to VFR
conditions through the afternoon hours. After sunset, should see
a return to a mix of IFR/LIFT/VLIFR ceilings and VSBYS once again,
especially at the ELD/LFK and MLU terminal locations where winds
will be lighter.

Pressure gradient today once the low level inversion is broken
should yield S to SSE winds near 10kts with higher gusts likely at
the TYR/GGG/TXK and SHV terminals before decoupling takes place
this evening into the overnight hours.

13

&&

.PREV DISCUSSION... /issued 409 AM CST Thu Dec 21 2017/

DISCUSSION...
Update to issue Dense Fog Advisory for the region, as visibilities
continue to decrease areawide. /12/

PREV DISCUSSION... /issued 332 AM CST Thu Dec 21 2017/

DISCUSSION...
Clear skies, light winds, and moist soils resulting in patchy
dense fog across the region this morning. Fog should clear out by
mid morning, yielding mostly sunny skies and unseasonably warm
temps in the low to mid 70s.

Flow aloft will become more swly today as upper low continues to
push sewd across the Rockies. Strong WAA/moisture advection will
commence today ahead of the trof, and a developing boundary will
set up across the nrn half of our region. This boundary will
provide a focus for disturbed swly flow aloft to generate
shwrs/isold tstms. Very little movement with this boundary is
expected, and this may lead to the potential for heavy rainfall
with training of storms Friday. Models in generally good agreement
on the timing of this system and are somewhat faster than
Wednesday's output. Nevertheless, some 2-4 inches will be possible
along the axis of heaviest rainfall, with isold higher amounts of
up to 6 inches possible especially over SW AR. Although rivers and
lakes are low due to the ongoing drought, high rainfall rates and
training storms may lead to some flash flooding. Confidence is
increasing in the position of the front/heavy rainfall axis, but
will leave a decision about a potential Flash Flood Watch up to
later shifts. With respect to any severe weather threat, wind
shear values are more than sufficient. A very narrow area of
modest instability will be in place in the warm sector of E TX,
which allows for the potential for a few isold severe storms.
Damaging winds and isold tornadoes will be the primary threats.
For now, SPC has this area in a mrgl risk.

Trof to move into the upper Red River basin Friday night, finally
forcing the front/rainfall e of our region Saturday morning.
Secondary disturbance embedded in large-scale trof will bring a
very cold airmass into the s as we move into Sunday. Christmas eve
will be quite chilly, as high pressure settles in over our region.
Weather to remain dry and cold through Christmas Day.

For the remainder of the fcst, models are now wet moving into the
middle part of next week, a big change from the last few runs.
Have played this very conservatively given the run to run
inconsistencies in the models.

/12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  64  72  45 /  10  50  80  90
MLU  73  63  76  52 /  10  30  40  80
DEQ  71  54  60  38 /   0  50  90  80
TXK  71  60  65  41 /   0  60  90  90
ELD  72  61  71  45 /  10  60  90  90
TYR  75  61  64  39 /  10  60  90  70
GGG  75  63  69  41 /  10  60  90  90
LFK  75  65  75  45 /  10  30  70  80

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Dense Fog Advisory until 9 AM CST this morning for ARZ050-051-
     059>061-070>073.

LA...Dense Fog Advisory until 9 AM CST this morning for LAZ001>006-
     010>014-017>022.

OK...Dense Fog Advisory until 9 AM CST this morning for OKZ077.

TX...Dense Fog Advisory until 9 AM CST this morning for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

12/13
Hazardous weather outlook, Dec 21, 4:21 AM CST, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
421 AM CST Thu Dec 21 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-221030-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
421 AM CST Thu Dec 21 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Areas of dense fog may make the morning commute hazardous, as
visibilities may drop to or below one quarter of a mile.
Visibilities are expected to improve by mid morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Showers and thunderstorms will return to the region Friday into
Saturday. The slow moving nature of this storm system may allow
for training of storms, which could lead to some heavy rainfall
and potential flash flooding for portions of the region.
Additionally, a few isolated severe storms cannot be ruled out,
with damaging winds and isolated tornadoes the primary threats.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will not be needed through tonight.

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 4:01 AM CSTDense Fog AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more5 hr
Dec 21, 3:24 PM CSTFlash Flood WatchSHVBowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more30 hr

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.